Aa
Aa
A
A
A
Close
Avatar universal

rash on top of hands

My question is ...my son had decompression surgery 12/29/14. Before surgery they had him try amtriptyline after being on it for about a month he started getting a weird rash on tops of both hands we stopped meds and rash stopped. So on to now he was doing really great until few weeks ago when he started getting headaches again. Now yesterday when I picked him up fron school his face and ears were really red (usually means he has headache) and he was almost dazed he told me his head did not hurt (but he is 5 yrs old and since surgery he refuses to tell me when anything hurts) and he fell asleep almost immediately for hours! Then I looked at his hands and noticed the rash is back.....has anyone else experienced anything like this? I almost feel like it has to do with blood flow maybe?
4 Responses
Sort by: Helpful Oldest Newest
620923 tn?1452915648
COMMUNITY LEADER

  Hi....go with your gut and cal his Drs and have him looked at......I am not sure what is going on with him....but you are his mum and if you feel something is wrong, follow thru.

When us he due for a post op MRI?
Helpful - 0
Avatar universal
April 9th. They said they want to wait 3 months before they do follow up. I wasnt sure if blood flow could have anything to do with chiari. The hard part of having him looked at is I dont know when the rash is going to be there..... when it started (maybe 3 months ago) i did call neurologist and told me to bring him to primary dr. I showed them pictures but of course his hands didnt look bad at time of appt all they said was not sure change medicine and see dermatologist. But then after stopping meds rash got better so never followed through with making appt. Its very weird looks almost like skin was hot and fevered so then drys out but better by next day?
Helpful - 0
Avatar universal
Selma- thank u so much for taking your time to help sometimes just being able to voice my questions helps. Its a scary time and I can say I will probley be on pins and needles until after follow up.

I do have another question....my sons school is dojng 3 week roller skating unit in physical ed in march I have to sign permission slip but not sure if I want to....it has only been 8 weeks....isnt falling dangerous for him? Dr said no restrictions but......
Helpful - 0
620923 tn?1452915648
COMMUNITY LEADER

  Personally, I would not want to go skating that soon post op....or  allow my child....I do not know why they do not have restrictions...as we know what can happen to someone without Chiari in a fall with a hit to the head...and post op we are in a weakened state.....

No worries....I waited a yr for my post op MRI...but if there are issues it is best to do one sooner....

Pus for someone to  take a look at him....for the rash or what ever you feel will get him seen...and maybe a few answers....
Helpful - 0
Have an Answer?

You are reading content posted in the Chiari Malformation Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
987762 tn?1331027953
Australia
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease